Opium is a potent drug that helps relieve severe pain. It can be quite addictive and hazardous to one's health when consumed in large doses. The substance affects the chemicals in the brain, which are responsible for controlling emotions and movement. Moreover, those who take the drug will immediately feel certain effects such as an euphoric and high feeling. Eventually, the effects will wear off, and a person may feel depressed, anxious, and nervous.
After a person has obtained large amounts of opium, he or she may experience a pleasure feeling. With continuous use, individuals may begin to crave for the drug until they have become dependent on it. Their bodies may also become tolerant to the drug's effects, so they will end up taking even larger doses until they attain satisfaction. However, this may lead to an overdose, which can jeopardize a person's health and well-being.
Initially after taking the drug, people may feel calm and confident. They will undergo a mixture of sensations such as euphoria and a sudden rush. These people will also fail to feel any pain or negative feelings. A few minutes after, though, the effects of the substance will fade. Then, individuals may experience a sudden drop in their emotions. Some may become depressed, agitated, anxious and nervous. Their body will start to crave for another dose of the drug because of the pleasant emotions linked with the drug's effects. Yet, it is impossible for a person to feel the same kind of high feeling during subsequent uses of the drug, as compared to when he or she first tried taking opium.
Those who are hooked on the drug may display numerous signs that can be disconcerting for some. Addiction can lead to a number of symptoms that may vary in severity, depending on the dosage received and duration of use.
Among the common signs include diarrhea, nausea, tremors and vomiting. Individuals who have become accustomed to the drug may also suffer from profuse sweating and chills even when there are no changes in temperature. There are also drug addicts who may lose weight due to little to no appetite. They may practice poor hygiene and wear disheveled clothing because they no longer care about anything except for obtaining a dose of the drug.
It is also typical among drug users to exhibit behavioral symptoms linked with opiate addiction such as severe changes in personality and attitude. In fact, they may be frequently angry, depressed, or paranoid. When they decide to quit taking the drug, they may suffer from withdrawal effects such as fearfulness, anxiousness, and paranoia. They may be very desperate to obtain their next dose of the drug, so they tend to lose their self-esteem and self-control.
When a person's body is tolerant to the drug's effects, users may want to receive more doses of the substance just to feel satisfied. This constant craving can be very disturbing, and some people become violent or aggressive in the hopes of having more supply of the drug. They may also begin to isolate themselves from loved ones, and this can affect the quality of their relationship with people.
With consistent abuse of the drug, a person may suffer from an overdose just to experience a kind of high feeling and pleasurable sensations. These people may begin to experience alarming physical symptoms such as diarrhea, nausea, dizziness, lightheadedness, and vomiting. Aside from physical discomfort, most users suffer from psychological issues such as visual or auditory hallucinations, paranoia, depression, panic attacks, anxiety, and nervousness.
Considering the negative and debilitating effects of opium abuse and addiction, it is important for drug users to obtain the best treatment option for their concerns. They may choose a holistic form of therapy, so they will no longer suffer from the dangerous effects of the drug. In addition, a drug-free treatment is the best way to go because there are no chances of experiencing additional side effects. These people need to obtain moral support from loved ones and guidance from professionals who are aware of the excellent treatment for opium addiction. Therapy and counseling can also help prevent the possibility of relapses after years of treatment.